MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a procedure, a redo double lumen tpn catheter was bent and started leaking.The catheter was removed on the same day as the incident occurred and a new catheter was placed.Additional information has been requested regarding patient and event details but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Correction: d2, g5 - this device is no longer sold in the us but similar devices (upic[d][t]s- and c-ud[t][q]lm[y]-) are sold in the u.S.The previously reported procode and 510k number are not accurate.Additional information: h6 - device code: additional device code provided.Investigation ¿ evaluation: it was reported that during a procedure, a catheter from a redo double lumen tpn catheter set (c-tpns-5.0d-65-12-redo) from lot 8312659 was "bent" and started leaking.The catheter was replaced after the leak was identified.Multiple attempts were made to get additional information about the case but no response was received.A review of the complaint history, device history record, instructions for use (ifu), and quality control were conducted during the investigation.The visual inspection of the complaint device could not be completed as the device was not returned for evaluation.However, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the device history record found no nonconformances or additional complaints related to this device lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10 ml syringe or larger will reduce the risk of catheter rupture.The following suggest catheter maintenance is also provided ¿.If catheter is not to be used immediately, its lumen should be maintained by continuous saline or heparinized saline drip or locked with heparinized saline solution.Normal saline lock is permissible if utilizing the clc2000 injection cap.Catheter heparinization should be determined by institutional protocol and clinical judgement.Heparin concentrations of 10 units/ml to 100 units/ml have been reported adequate to maintain lumen patency.Catheter lock should be reestablished after every use or at least every 24 hours if unused.Before using catheter lumen already locked with heparin, lumen should be flushed with twice the indicated lumen volume using normal saline.Lumen should be flushed with normal saline between administration of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing heparin or saline lock.Strict aseptic technique must be adhered to while using and maintaining catheter.Based on the information provided, no inspection of the product, and the results of the investigation, a definitive cause was not established.The failure could be related to medical procedure or manufacturing but it is unclear where the device leaked or when the leaking was discovered.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event details have been received since the previous medwatch report was sent.

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9580714
Report Number1820334-2020-00097
Device Sequence Number328172
Product Code FOZ
UDI-Device Identifier00827002079359
UDI-Public(01)00827002079359(17)201101(10)8312659
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2020
Device Model NumberN/A
Device Catalogue NumberC-TPNS-5.0D-65-12-REDO
Device Lot Number8312659
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;